Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 227, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 30, 2009, 2:19 AM CDT for Coahoma County, DeSoto County, Tunica County, Mississippi; 5 counties in Arkansas; Shelby County, Tennessee. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2009, 2:19 AM CDT (07:19 UTC)
- Expired
- Oct 30, 2009, 2:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 25.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 300719
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301315-
/O.NEW.KMEG.FF.W.0227.091030T0719Z-091030T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 815 AM CDT
* AT 213 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST HOUR ACROSS EAST ARKANSAS.
SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 3 TO
5 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
BRANCH AND SOUTHAVEN.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
LAKE...TUNICA LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
3544 9050 3542 9017 3538 9016 3541 9012
3538 8964 3503 8964 3499 8972 3481 8973
3478 9022 3453 9026 3443 9030 3443 9040
3402 9051 3405 9067 3412 9067 3413 9109
$$3 follow-up statements
000
WGUS54 KMEG 301306
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301330-
/O.EXT.KMEG.FF.W.0227.000000T0000Z-091030T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
806 AM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 830 AM CDT
* AT 806 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
BRANCH AND SOUTHAVEN.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
LAKE...TUNICA LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
3544 9050 3542 9017 3538 9016 3541 9012
3538 8964 3503 8964 3499 8972 3481 8973
3478 9022 3453 9026 3443 9030 3443 9040
3402 9051 3405 9067 3412 9067 3413 9109
$$000
WGUS54 KMEG 301307
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301915-
/O.EXT.KMEG.FF.W.0227.000000T0000Z-091030T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 215 PM CDT FRIDAY
* AT 807 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
BRANCH AND SOUTHAVEN.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
LAKE...TUNICA LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
3544 9050 3542 9017 3538 9016 3541 9012
3538 8964 3503 8964 3499 8972 3481 8973
3478 9022 3453 9026 3443 9030 3443 9040
3402 9051 3405 9067 3412 9067 3413 9109
$$000
WGUS74 KMEG 301911
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI OCT 30 2009
ARC035-037-077-107-123-MSC027-033-143-TNC157-301921-
/O.EXP.KMEG.FF.W.0227.000000T0000Z-091030T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-
TUNICA MS-COAHOMA MS-SHELBY TN-
211 PM CDT FRI OCT 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR SHELBY...
COAHOMA...TUNICA...DESOTO...CRITTENDEN...EASTERN ST. FRANCIS...
EASTERN LEE...PHILLIPS AND SOUTHEASTERN CROSS COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
3544 9050 3542 9017 3538 9016 3541 9012
3538 8964 3503 8964 3499 8972 3481 8973
3478 9022 3453 9026 3443 9030 3443 9040
3402 9051 3405 9067 3412 9067 3413 9109
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:41 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 30, 12:41 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CDT FRI OCT 30 2009
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 841 PM CDT THU OCT 29 2009/
UPDATE...
DESPITE STRONG SHEAR...EVER WIDENING AREA OF RAIN APPEARS NOW TO
HAVE GENERATED A SIGNIFICANT ENOUGH COLD POOL OVER AR TO LIMIT
BOUNDARY LAYER ROOTED STORMS AND SUBSEQUENT TORNADO THREAT. WILL
CANCEL THE TORNADO WATCH FOR LAWRENCE AND RANDOLPH COUNTIES BY 9
PM.
SUFFICIENT ELEVATED INSTABILITY WILL EXIST OVERNIGHT FOR A FEW
STRONG STORMS...WITH STRONG WINDS THE MAIN THREAT. WITH SATURATED
SOILS...MAY SEE ISOLATED TREE DAMAGE EVEN WITH NONSEVERE
THUNDERSTORM WINDS.
FLASH FLOOD THREAT WILL CONTINUE TO THE BE PRIMARY CONCERN
OVERNIGHT...ESPECIALLY WEST OF THE MS RIVER.
PWB
PREV DISCUSSION... /ISSUED 807 PM CDT THU OCT 29 2009/
UPDATE...
THE THREAT FOR FLASH FLOODING AND SEVERE WEATHER WILL CONTINUE
INTO THE OVERNIGHT...PRIMARILY OVER AREAS WEST OF THE MS RIVER.
00Z LZK SOUNDING SHOWED IMPRESSIVE LOW LEVEL SHEAR...WITH SFC/3KM
HELICITY OF 768 M2/S2... DUE IN LARGE PART TO A 70KT LOW LEVEL
JET. INSTABILITY REMAINS MARGINAL OVER EAST CENTRAL AND NORTHEAST
AR... WITH MUCAPES AROUND 500 J/KG. DESPITE WIDESPREAD RAIN...
EXPECT WEAK INSTABILITY TO BE MAINTAINED OVERNIGHT...REPLENISHED
BY STRONG ELEVATED INFLOW OF MOIST TROPICAL AIR.
FLASH FLOOD THREAT WILL CONTINUE FRIDAY...AS POST FRONTAL
CONVECTION TRAINS ALONG A FRONT ROUGHLY PARALLEL TO THE MS RIVER.
WILL NEED TO CLOSELY MONITOR THE WARM SECTOR OVER NORTH MS
FRIDAY... AS NAM MODEL PROGS STRONG DIRECTIONAL SHEAR AT TUPELO
AT 18Z. MUCH WILL DEPEND ON THE AMOUNT OF DESTABILIZATION AND
FORCING IN THE WARM SECTOR.
FORECAST WAS RECENTLY UPDATED TO LOWER RAIN CHANCES FRIDAY NIGHT
AND SATURDAY. THE 18Z NAM/GFS PROG THE UPPER LEVEL LOW TO LIFT
EAST QUICKER THAN EARLIER FORECAST.
PWB
PREV DISCUSSION... /ISSUED 623 PM CDT THU OCT 29 2009/
PREV DISCUSSION... /ISSUED 302 PM CDT THU OCT 29 2009/
SKIES ARE MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON. THE AREA OF RAIN THAT MOVED THROUGH THE REGION EARLIER
TODAY IS NOW NORTH OF THE FORECAST AREA. THIS AREA OF RAIN
PRODUCED ENOUGH RAIN TO MAKE OCTOBER 2009 THE WETTEST OCTOBER
RECORDED AT MEMPHIS INTERNATIONAL AIRPORT AND TUPELO ONLY NEEDS AN
ADDITIONAL 0.05 INCHES OF RAIN TO SET A NEW OCTOBER RAINFALL
RECORD. WARM FRONT EXTENDS FROM SOUTHEAST OKLAHOMA ACROSS SOUTHERN
ARKANSAS INTO CENTRAL MISSISSIPPI. TEMPERATURES VARY FROM THE
UPPER 50S TO THE MID 70S. COLD FRONT IS CURRENTLY EXTENDING FROM
SOUTHEAST OKLAHOMA SOUTH IN THE CENTRAL TEXAS. SHOWERS AND
THUNDERSTORMS HAVE FORMED AHEAD OF THE COLD FRONT. AS THE COLD
FRONT MOVES CLOSER TO THE FORECAST AREA...SHOWERS AND
THUNDERSTORMS WILL MOVE BACK INTO THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE ESPECIALLY OVER THE WESTERN HALF OF THE
FORECAST AREA WHERE 3 TO 6 INCHES OF RAIN COULD FALL. WILL KEEP
FLASH FLOOD WATCH AS IS FOR NOW AS WATCH COVERS AREA WHERE THE
HEAVIEST RAIN IS EXPECTED. IN ADDITION TO THE HEAVY RAINFALL...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER EAST
ARKANSAS AND THE MISSOURI BOOTHEEL WITH DAMAGING WINDS BEING THE
MAIN THREAT.
BY FRIDAY MORNING...THE COLD FRONT BEGINS MOVING INTO THE FORECAST
AREA BRINGING MORE SHOWERS AND THUNDERSTORMS. WARMER AIR WILL BE
MOVING INTO THE FORECAST AREA AHEAD OF THE COLD FRONT WITH
TEMPERATURES IN THE 70S OVER NORTH MISSISSIPPI. AT THIS POINT IT
APPEARS THAT THE MAIN THREAT FOR SEVERE WEATHER SHOULD REMAIN
SOUTH OF THE FORECAST AREA BUT AN ISOLATED SEVERE THUNDERSTORM
OVER NORTH MISSISSIPPI CANT BE RULED OUT. BY FRIDAY NIGHT...THE
COLD FRONT SHOULD BEGIN TO EXIT THE FORECAST AREA SO THE THREAT OF
RAIN WILL CONTINUE.
BY SATURDAY...THE FRONT SHOULD BE EAST OF THE REGION BUT UPPER LOW
WILL PASS THROUGH THE REGION SO THERE WILL BE A SMALL CHANCE OF
LIGHT RAIN MAINLY DURING THE MORNING HOURS. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE REGION SATURDAY NIGHT BRINGING THE
BEGINNING OF AN EXTENDED DRY PERIOD TO THE REGION WITH NO RAIN
EXPECTED FROM SATURDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL
BE A LITTLE COOLER THAN NORMAL FOR THE ENTIRE PERIOD BUT NOT
DRAMATICALLY COLD.
ARS
&&
.AVIATION...
06Z TAF CYCLE
LINE OF SHRA WITH ISOL TSRA BEGINNING TO MOVE INTO WESTERN PORTIONS
OF CWA. KJBR WILL SEE VSBY AND CIG DETERIORATE RAPIDLY OVER NEXT 1-2
HOURS. LINE WILL ALSO MOVE INTO KMEM OVER NEXT 2-3 HOURS. KMKL AND
KTUP WILL SEE VFR CONDITIONS UNTIL LINE MOVES INTO AREA BTWN 08-12Z.
ONCE LINE MOVES INTO A TAF SITE...SITE WILL SEE PERIODS OF MODERATE
TO HEAVY RAIN TEMPORARILY REDUCING CIGS AND VSBYS. THE LINE WILL BE
SLOW MOVING THUS THE LOW CIGS AND VSBYS WILL LAST FOR SEVERAL HOURS.
LINE WILL SLOWLY PUSH EAST DURING THE DAY EVENTUALLY CLEARING KJBR
AND KMEM BY MID-LATE AFTERNOON HOURS. KTUP WILL LIKELY BE THE ONLY
TAF SITE TO SEE A POTENTIAL TSRA TOMORROW. THUS WILL CONTINUE TO
MENTION VCTS THROUGH THE DAY. ONCE LINE PASSES EAST...VSBYS WILL
RETURN TO VFR AND CIGS WILL SLOWLY IMPROVE DURING EVENING HOURS.
STRONG SE WINDS WILL TURN AROUND TO THE SOUTH DURING THE MORNING AND
EVENTUALLY TO THE SW BEHIND THE LINE. BY EVENING...DIRECTION WILL
BECOME MORE WESTERLY AS SPEEDS DECREASE TO 6-7 KTS.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 47 61 47 / 100 80 10 0
MKL 71 48 58 39 / 100 90 20 0
JBR 65 44 58 42 / 100 70 10 0
TUP 77 51 61 44 / 80 100 20 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR COAHOMA-DESOTO-
TUNICA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Oct 29, 10:26 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CDT THU OCT 29 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-302215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1026 PM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A LINE FROM UNION CITY TENNESSEE...TO GERMANTOWN TENNESSEE...TO DUBLIN MISSISSIPPI. A COLD FRONT WILL APPROACH THE MIDSOUTH THEN STALL LATE TONIGHT. ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED... WITH THE HEAVIEST RAIN LIKELY WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH FRIDAY NIGHT. THE COLD FRONT WILL BEGIN TO LIFT EAST INTO WEST TENNESSEE AND NORTH MISSISSIPPI ON FRIDAY. NEAR CONTINUOUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND BEHIND THE FRONT...PRODUCING HEAVY RAIN AND INCREASING THE THREAT OF FLASH FLOODING. SCATTERED STRONG THUNDERSTORMS WILL LIKELY OCCUR OVER NORTHEAST MISSISSIPPI ON FRIDAY...IN ADVANCE OF THE COLD FRONT. AN ISOLATED SEVERE THUNDERSTORM OR TWO WILL ALSO BE POSSIBLE...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT FOR FLOODING REPORTS... MAINLY WEST OF THE MISSISSIPPI RIVER. SPOTTER ACTIVATION MAY BE REQUESTED ON FRIDAY... FOR FLOODING REPORTS AND IN SUPPORT OF SEVERE WEATHER OPERATIONS OVER NORTHEAST MISSISSIPPI. PWB
In the hours before
Local storm report, Oct 29, 10:39 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD BLACK ROCK 36.11N 91.11W
10/29/2009 LAWRENCE AR BROADCAST MEDIA
COFFEE CREEK FLOWING OVER ROADS IN BLACK ROCK.
&&
PWBSpecial weather statement, Oct 30, 1:23 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 123 AM CDT FRI OCT 30 2009 ARZ026-027-035-036-048-300645- CROSS AR-CRAIGHEAD AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR- 123 AM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN CROSS COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 45 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHEAST OF CHERRY VALLEY TO 4 MILES EAST OF VILLAGE CREEK STATE PARK AT 123 AM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR EARLE...MARKED TREE...PARKIN... TRUMANN AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 AM CDT.
Special weather statement, Oct 30, 1:35 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 135 AM CDT FRI OCT 30 2009 ARZ035-048-049-058-300700- CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR- 135 AM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... LEE COUNTY IN EASTERN ARKANSAS... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM PALESTINE TO MARVELL AT 135 AM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS...LEE...PHILLIPS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR FORREST CITY...MADISON...MARIANNA...MARVELL... PALESTINE AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 AM CDT.
Special weather statement, Oct 30, 1:53 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 153 AM CDT FRI OCT 30 2009 ARZ026>028-036-300730- CRAIGHEAD AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR- 153 AM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTH OF TRUMANN TO 5 MILES SOUTHWEST OF TYRONZA AT 153 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LAKE CITY...LEPANTO... MARKED TREE...MONETTE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 AM CDT.
Local storm report, Oct 30, 2:12 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 AM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD MARIANNA 34.77N 90.77W
10/30/2009 LEE AR TRAINED SPOTTER
HEAVY FLOODING OCCURRING DOWNTOWN. SEVERAL STREETS
FLOODED.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:16 PM CDT | River Flood Warning | MEG | Quitman | 37 hr |
| Oct 29, 10:16 PM CDT | River Flood Warning | MEG | Tallahatchie | 61 hr |
| Oct 29, 10:16 PM CDT | River Flood Warning | MEG | Tallahatchie | 61 hr |
| Oct 30, 11:04 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 24 hr |
| Oct 30, 11:04 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Oct 30, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah, Union | 35 min |
| Oct 30, 1:15 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Tippah, Union | 30 min |
| Oct 30, 1:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc, Union | 27 min |
| Oct 30, 2:26 PM CDT | Tornado Warning | MEG | Monroe | 39 min |
| Oct 30, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 43 min |
| Oct 30, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 39 min |
| Oct 29, 8:53 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 4 hr |
| Oct 29, 9:42 PM CDT | River Flood Warning | MEG | Clay, Greene | 3 days |
| Oct 29, 9:42 PM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 38 hr |
| Oct 29, 9:42 PM CDT | River Flood Warning | MEG | Lee, St. Francis | 8 days |
| Oct 29, 10:28 PM CDT | River Flood Warning | MEG | Craighead | 60 hr |
| Oct 30, 1:04 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Lee and 3 more | 11 hr |
| Oct 30, 2:36 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Crittenden, Greene, Mississippi, Poinsett | 12 hr |
| Oct 30, 11:01 AM CDT | River Flood Warning | MEG | Mississippi | 5 days |
| Oct 29, 10:16 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 36 hr |
| Oct 30, 3:36 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 37 min |
| Oct 30, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 29 min |
| Oct 30, 2:15 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.